Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 6:58 PM CDT for Adair County, Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 4, 2017, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:09 PM CDT | HAIL 1 | 4 Se Brushy, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902
WUUS54 KTSA 042358
SVRTSA
ARC033-OKC001-135-050045-
/O.NEW.KTSA.SV.W.0073.170404T2358Z-170405T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
658 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Eastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
* Until 745 PM CDT
* At 658 PM CDT, a severe thunderstorm was located 4 miles south of
Sallisaw, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail. Quarter size
hail was reported at Kerr Lake 655 pm.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Stilwell...
Cedarville... Natural Dam...
Muldrow... Gans...
Brushy Lake State Park... Brushy...
Lee Creek... Short...
Uniontown...
This includes Interstate 40 in Oklahoma between mile markers 302 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 9469 3536 9474 3536 9476 3535 9478
3533 9479 3532 9482 3537 9484 3536 9487
3537 9490 3539 9490 3540 9492 3585 9461
3580 9450 3576 9449 3576 9440 3569 9424
TIME...MOT...LOC 2358Z 217DEG 45KT 3540 9478
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:21 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 4, 6:21 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 621 PM CDT Tue Apr 4 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Strong/severe storms have shifted just east of the KBVO... KTUL...KRVS and KMLC TAF sites and will move into western AR after 00-01Z. Brief IFR conditions...gusty winds and hail likely with the stronger storms. Most of the activity will be shifting east of the area after 05-06Z...with winds becoming gusty from the west and northwest. Expect IFR cigs to move overspread most of the area through the remainder of the night. && .PREV DISCUSSION... /Issued 251 PM CDT Tue Apr 4 2017/ DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 80 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Apr 4, 6:36 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 636 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 636 PM CDT Tue Apr 4 2017 ...Severe Storms This Evening...Large Hailand Damaging Winds Primary Threats... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Early Evening. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma...east of Highway 69. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. DISCUSSION... Severe weather will continue into the evening and spread east as a low pressure center and attendant dryline and cold front move across eastern Oklahoma and northwest Arkansas. Most of the storm coverage...and severe potential will be focused along the dryline and cold front currently located across far eastern Oklahoma. These storms will spread into western Arkansas later this this evening and will carry mostly a large hail and straight line wind threat. Limited tornadic potential will exist with isolated supercells early this evening...mainly across northeast Oklahoma. The severe weather potential will end around midnight. Also...locally heavy rainfall is possible north of Interstate 40 this evening into tonight. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight behind the boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 4, 6:31 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
631 PM CDT TUE APR 4 2017
OKZ049-073>075-050000-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-
631 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL...
NORTHWESTERN PUSHMATAHA...LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES
UNTIL 700 PM CDT...
At 631 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Hartshorne to 5 miles northwest of
Kosoma. Movement was northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Wilburton... Clayton...
Hartshorne... Alderson...
Kinta... Clayton Lake State Park...
Damon... Higgins...
Tuskahoma... Yanush...
Robbers Cave State Park... Stanley...
Kiamichi... Dunbar...
Lequire... Haileyville...
Eubanks... Sardis...
Gowen... Panola...
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Oklahoma.
LAT...LON 3427 9577 3451 9574 3451 9567 3459 9567
3460 9573 3492 9568 3522 9507 3464 9512
TIME...MOT...LOC 2331Z 231DEG 53KT 3484 9563 3441 9568Local storm report, Apr 4, 6:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL BRISTOW 35.83N 96.39W
04/04/2017 E1.75 INCH CREEK OK PUBLIC
&&
AEJLocal storm report, Apr 4, 6:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LOCUST GROVE 36.20N 95.17W
04/04/2017 E1.00 INCH MAYES OK AMATEUR RADIO
&&
AEJSpecial weather statement, Apr 4, 6:43 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 643 PM CDT TUE APR 4 2017 OKZ062-067-068-070-050015- Muskogee OK-Cherokee OK-Wagoner OK-Mayes OK- 643 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAYES...SOUTHEASTERN WAGONER...NORTHERN CHEROKEE AND NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 715 PM CDT... At 643 PM CDT, a strong thunderstorm was located over Okay, moving northeast at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Dime size hail was reported in Muskogee with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Okay... Hulbert... Tullahassee... Peggs... Sequoyah State Park... Lost City... A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern and east central Oklahoma. LAT...LON 3573 9529 3583 9544 3623 9512 3606 9487 TIME...MOT...LOC 2343Z 220DEG 39KT 3583 9533
Local storm report, Apr 4, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LOCUST GROVE 36.20N 95.17W
04/04/2017 E1.00 INCH MAYES OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 4, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N SHIDLER 36.80N 96.66W
04/04/2017 OSAGE OK PUBLIC
LARGE BRANCHES DOWN AND SHINGLES REMOVED FROM A ROOF
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:36 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Apr 4, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 39 min |
| Apr 4, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 38 min |
| Apr 4, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| Apr 4, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 43 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 21 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Apr 4, 5:18 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Apr 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 40 min |
| Apr 4, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 46 min |
| Apr 4, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 28 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Apr 4, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
| Apr 4, 6:00 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 45 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 42 min |
| Apr 4, 6:04 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Apr 4, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| Apr 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 37 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 48 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Apr 4, 6:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Apr 4, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 42 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 35 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.